• Cyclosporine, a potent immunosuppressive agent, has been successfully used in the treatment of several dermatologic conditions including psoriasis. However, the drug does have an array of toxic side effects that need to be carefully considered when determining the risk-benefit ratio for the treatment of skin disease. We present another potential adverse effect of cyclosporine, namely, a benign lymphocytic infiltrate. This eruption developed in a patient with psoriasis after only ten days of cyclosporine therapy. The exact mechanism by which cyclosporine induced the lymphocytic infiltrate is unknown, but it is postulated that cyclosporine caused an imbalance of T-cell regulatory systems, thus resulting in an expanded T-cell subpopulation and the clinical manifestation of erythematous papules and nodules.
(Arch Dermatol 1988;124:1097-1100)
Brown MD, Ellis CN, Billings J, Cooper KD, Baadsgaard O, Headington JT, Voorhees JJ. Rapid Occurrence of Nodular Cutaneous T-Lymphocyte Infiltrates With Cyclosporine Therapy. Arch Dermatol. 1988;124(7):1097–1100. doi:10.1001/archderm.1988.01670070085027
Customize your JAMA Network experience by selecting one or more topics from the list below.